Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On branched covers of the $ 2$-sphere by the $ 2$-sphere


Author: S. M. Gersten
Journal: Proc. Amer. Math. Soc. 101 (1987), 761-766
MSC: Primary 57M12
MathSciNet review: 911047
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new solution of the Hurwitz problem is given for realizing branch data by a branched cover of $ {S^2}$ by $ {S^2}$. The solution involves products of conjugacy classes in a free group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M12

Retrieve articles in all journals with MSC: 57M12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0911047-4
Keywords: Branched cover, Hurwitz problem, free group, products of conjugacy classes
Article copyright: © Copyright 1987 American Mathematical Society